Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Headaches and fatigue
Jul 12, 2006

Hi Dr. I was diagnosed with HIV and HCV 2 months ago I had to start on Combivir and Sustiva. I have been on it for 1 month and 10 days. After I take the Combivir(twice a day) I get a headache, well they almost never go away but they do get worse after taking it. I also have no energy at all, I have only worked 2 days in the past month. My HIV dr. said that it was probably from the HCV and to take a multi vitamin ( I have already been taking one for years) and to stay on the med combo.I went to the local GNC and purchased a Mege Man time released multi vitamin and a more powerful Vit.B. I sometimes have a little more energy but not much. Are the more expensive vitamins just more expensive? Also I do not remember being this fatigued before I started taking these HIV meds, could it be just due to the HCV? Is there anything else that I could take to get my energy back?Finally ,these headaches are not going away (even with pain relievers, that my Dr. does not want me taking many of because of my liver)do I need to try another drug combo at this point? Thanks for your help.

Response from Dr. Henry

AZT can cause persistent headaches in some patients so considering a switch to abacavir or tenofovor is worth discussing with your HIV specialist. Sometimes persistent central nervous effects of Sustiva can cause headaches so that needs to be kept in mind. Low testosterone or thyroid levels can cause fatigue as can anemia and many other conditions (including depression and stress). Most patients do not clearly benefit when suffering from taking any vitamins beyond a standard Centrum type vitamin though there are some experts who advocate vitamin supplementation (see Jon Kaiser's Healing HIV book for example). KH



Previous
hyperpigmentation/skin discoloration
Next
healthcare worker

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement